Alert archive / Florida / Tornado Warnings in 2019
Tornado Warning 59, NWS Tallahassee, FL
NWS Tallahassee, FL issued this tornado warning at Jun 6, 2019, 2:13 PM CDT for Bay County, Florida. It was in force for 21 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 6, 2019, 2:13 PM CDT (19:13 UTC)
- Expired
- Jun 6, 2019, 2:34 PM CDT
- In force
- 21 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Tornado
- Observed
- Hail
- 0.0 in
County Bay County, FL
The radar
The Eglin Afb radar (KEVX), 79 km from the middle of the area, began a volume at 19:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 7.2 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 392 J/kg
- Mixed-layer CIN
- -42 J/kg
- Mixed-layer LCL
- 1014 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
781
WFUS52 KTAE 061913
TORTAE
FLC005-061945-
/O.NEW.KTAE.TO.W.0059.190606T1913Z-190606T1945Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Tallahassee FL
213 PM CDT Thu Jun 6 2019
The National Weather Service in Tallahassee has issued a
* Tornado Warning for...
Southeastern Bay County in the Panhandle of Florida...
* Until 245 PM CDT.
* At 213 PM CDT, a confirmed waterspout was located just offshore
near Tyndall Air Force Base, or 13 miles south of Callaway, moving
northeast at 10 mph.
HAZARD...Tornado.
SOURCE...Weather spotters confirmed waterspout moving onshore.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This tornado will remain over mainly rural areas of southeastern
Bay County, including the following locations... Davis Beach.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 2993 8553 2996 8555 3003 8546 2996 8540
TIME...MOT...LOC 1913Z 238DEG 10KT 2995 8552
TORNADO...OBSERVED
HAIL...0.00IN
$$
22-BARRY2 follow-up statements
477
WFUS52 KTAE 061915 CCA
TORTAE
FLC005-061945-
/O.COR.KTAE.TO.W.0059.190606T1913Z-190606T1945Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Tallahassee FL
215 PM CDT Thu Jun 6 2019
The National Weather Service in Tallahassee has issued a
* Tornado Warning for...
Southeastern Bay County in the Panhandle of Florida...
* Until 245 PM CDT.
* At 215 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Tyndall Air Force Base, or 13 miles south of
Callaway, moving northeast at 10 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations impacted include...
Tyndall Air Force Base and Davis Beach.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 2993 8553 2996 8555 3003 8546 2996 8540
TIME...MOT...LOC 1915Z 238DEG 10KT 2995 8552
TORNADO...RADAR INDICATED
HAIL...0.00IN
$$
22-BARRY223
WWUS52 KTAE 061934
SVSTAE
Severe Weather Statement
National Weather Service Tallahassee FL
234 PM CDT Thu Jun 6 2019
FLC005-061943-
/O.CAN.KTAE.TO.W.0059.000000T0000Z-190606T1945Z/
Bay FL-
234 PM CDT Thu Jun 6 2019
...THE TORNADO WARNING FOR SOUTHEASTERN BAY COUNTY IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning has been cancelled.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Tallahassee.
LAT...LON 2993 8553 2996 8555 3003 8546 2996 8540
TIME...MOT...LOC 1929Z 238DEG 10KT 2997 8548
$$
22-BARRYWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this tornado warning went out at Jun 6, 12:46 PM CDT, 1 hour 27 minutes earlier.
Area forecast discussion, Jun 6, 12:46 PM CDT, 1 hour 27 minutes before
Area Forecast Discussion National Weather Service Tallahassee FL 146 PM EDT Thu Jun 6 2019 .AVIATION... [Through 18Z Friday] VFR conditions will prevail outside any thunderstorms through most of the TAF cycle. Periods of MVFR/IFR conditions anticipated overnight and especially within convective activity. && .PREV DISCUSSION [1023 AM EDT]... .NEAR TERM [Through Today]... The dry conditions that have been so prevalent over much of the region will begin to be replaced by a wet pattern as moisture streams into the region from the west and south. Preciptable water content has notably increased from 48 hours ago and higher preciptable water values were noted to our west and south per latest SPC Mesoanalysis and GOES Sounder Imagery. This will help lead to widespread shower development across our western zones this morning that will spread east and north through the afternoon where coverage will be more scattered through the day. As of this update, we're anticipating storms to originate on the coast and nearshore waters where instability is maximized along with the support of some low level convergence. Rainfall will be heavy at times this afternoon, but dry conditions preceding this rainfall should keep a flash flood threat very low through today and tonight. However it would not surprise us to see some isolated locations pick up 4 to 6 inches in a 6 hour period today into tonight. Shower/storm activity looks to quiet down in our Alabama and Georgia counties overnight, but rainfall activity looks to continue tonight in our western FL Panhandle counties and near the coast. These areas will need to be watched for additional rainfall overnight, with any flood risk dependent on rainfall received today. High temperatures will cooler this afternoon and in the upper 80s and low 90s (especially in the drier, eastern portions of our forecast area). .SHORT TERM [Tonight Through Saturday]... The upper low will finish cutting off from the main flow by Friday morning in the vicinity of Arkansas. As cut off systems do, this one will become stacked and move very slowly, in this case eastward to Middle Tennessee by Saturday evening. This will maintain deep-layer southwesterly flow off the Gulf of Mexico with PWs above 2 inches. We are therefore expecting a quick shift from near drought to a threat for excessive rainfall. The Weather Prediction Center has most of the area under a slight risk for excessive rainfall both Friday and Saturday. This may be a bit overdone for Friday as the antecedent 3-week dry spell has left soils quite parched and we feel it will take until a second day of heavy rains before we see a substantial threat for any flooding. See the hydrology discussion below for additional thoughts on this. One consequence of all of this potentially heavy rain is that it will put an end to the excessive heat that has plagued the area since mid May. Afternoon highs will generally be in the mid 80s. However, with the considerable increase in humidity, heat indices will be in the lower to mid 90s each afternoon. .LONG TERM [Saturday Night Through Thursday]... The upper low will gradually open up into a trough from Sunday into Monday and then be absorbed into a larger long wave trough that will deepen across the Southeast Tuesday into Wednesday. The GFs is slower to move the system eastward. The Euro would have drier air moving in on Tuesday, while the GFS delays that until Wednesday. Prior to that time, we will see at least a couple more days of potentially heavy rain Sunday and Monday. .MARINE... Relatively light onshore flow today will begin to increase by tonight. Cautionary conditions are expected to be in place for much of the time from Friday morning through at least Monday. .FIRE WEATHER... High rain chances through the next few days will keep fire concerns low as rainfall brings needed relief to the dry conditions in place across much of the region. Relative humidities will remain above 50% through the next few days. .HYDROLOGY... Over the next five to six days or so, much needed rainfall will return to the area. However, it looks like it could be too much of a good thing. We can absorb quite a bit of rain before we need to concern ourselves will any flooding, but models are indicating just that. Parts of the Panhandle from Panama City west could accumulate 4-6 inches of rain by the end of the weekend and 6-8 inches by Tuesday. Six-hour flash flood guidance is 6-8 inches, so we would need to see training of heavy rain over the same area to see flooding, at least today. This pattern might support that. ECAMs show a 50-70% probability of 6 inches of rain from Panama City west through Saturday and a 1 in 5 chance of 12 inches! Regardless of just how much rain it will take to overcome dry antecedent conditions, with each successive day of heavy rain, the threat for flooding will increase. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested. However, spotters are always encouraged to safely report significant weather conditions when they occur by calling the office or tweeting us @NWSTallahassee. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 74 86 72 86 72 / 60 80 70 90 70 Panama City 77 85 77 84 75 / 80 80 90 90 80 Dothan 73 86 71 83 71 / 70 80 70 90 50 Albany 73 86 72 85 72 / 60 80 50 90 60 Valdosta 74 87 72 86 72 / 40 80 60 90 50 Cross City 75 88 74 87 73 / 40 70 60 80 60 Apalachicola 78 86 76 84 75 / 60 80 70 90 80 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AL...None. GM...None. && NEAR TERM...Dobbs SHORT TERM...Wool LONG TERM...Wool AVIATION...Barry MARINE...Wool FIRE WEATHER...Dobbs HYDROLOGY...Wool
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 9:56 AM CDT | Special Marine Warning | TAE | 2 hr | |
| Jun 6, 11:39 AM CDT | Special Marine Warning | TAE | 111 min | |
| Jun 6, 1:20 PM CDT | Special Marine Warning | TAE | 115 min | |
| Jun 6, 3:13 PM CDT | Special Marine Warning | TAE | 32 min | |
| Jun 6, 3:22 PM CDT | Special Marine Warning | TAE | 38 min | |
| Jun 6, 3:54 PM CDT | Special Marine Warning | TAE | 66 min | |
| Jun 6, 3:57 PM CDT | Tornado Warning | TAE | Bay | 33 min |
| Jun 6, 6:25 PM CDT | Rip Current Statement | TAE | Bay, Franklin, Gulf, Walton | 3 days |
| Jun 6, 6:41 PM CDT | Special Weather Statement | TAE | Bay | 49 min |
Nearby
Tornado Warnings in Florida, 2019Every tornado warning in 2019Tornadoes in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.